| Catalog Number |
AK-04510-S |
| Medical Device Problem Codes |
Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
Hematoma (1884)
| Date of Event |
08/09/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that: the guidewire gets stuck in the introducer.They then retract the guidewire and use the harder side of the tip or put in another line.Additional information: the guide wire was found to be kinked upon removal.The insertion attempts were performed under ultrasound.There was no scar tissue present and there were no issues advancing the wire in the vessel.Arterial blood flow was present prior to advancing the guidewire.The consequence to the patient of the incident was arterial hematoma that requires manual pressure.An inability to gain accurate blood pressure readings until another line could be placed successfully.The patient was reportedly in severe cardiogenic shock.The patient's current condition is reported as deceased.Additional information has been requested from the account and will be added to the follow up report.The patient's current condition is reported as deceased but not reported as a consequence of the incident.The issue was found in 8 different incidents with 8 different patients.Additional complaints are associated: (b)(4), (b)(4), (b)(4), (b)(4), (b)(4), (b)(4), (b)(4).
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.The instructions for use (ifu) provided with this kit warns the user, "warning: to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel.Precaution: use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire." a device history record review was performed based on the potential lot and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable root cause could not be determined from the available information.No further action was required at the time of the report.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
It was reported that: the guidewire gets stuck in the introducer.They then retract the guidewire and use the harder side of the tip or put in another line.Additional information: the guide wire was found to be kinked upon removal.The insertion attempts were performed under ultrasound.There was no scar tissue present and there were no issues advancing the wire in the vessel.Arterial blood flow was present prior to advancing the guidewire.The consequence to the patient of the incident was arterial hematoma that requires manual pressure.An inability to gain accurate blood pressure readings until another line could be placed successfully.The patient was reportedly in severe cardiogenic shock.The patient's current condition is reported as deceased.Additional information has been requested from the account and will be added to the follow up report.The patient's current condition is reported as deceased but not reported as a consequence of the incident.The issue was found in 8 different incidents with 8 different patients.Additional complaints are associated: (b)(4).